MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS MESH SOFRADIM - PARIETEX¿ OPTIMIZED COMPOSITE MESH; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS MESH SOFRADIM - PARIETEX¿ OPTIMIZED COMPOSITE MESH; MESH, SURGICAL, POLYMERIC
Model Number PCO15FX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Purulent Discharge (1812); Unspecified Infection (1930); Necrosis (1971); Pain (1994); Hernia (2240); Injury (2348); Unspecified Tissue Injury (4559)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device resulting in an unspecified adverse outcome.Product was used for therapeutic treatment.The patient underwent a right incarcerated indirect inguinal hernia repair with mesh.She had revision surgery 11 months post-surgery.The patient underwent exploratory laparotomy, lysis of adhesions, repair of incisional hernia.She had another revision surgery in (b)(6).The patient underwent drainage of abdominal wall abscess and partial excision of mesh.The patient experienced chronic pain, infection, high levels of hernia recurrence.Medical history: bipolar disorder, osteoporosis, asthma, partial gastrostomy due to gastric ulcer disease, hysterectomy, appendectomy and cholecystectomy.Heroin abuse history.
 
Additional Manufacturer Narrative
This information was received as a part of an extensive mesh litigation submission to medtronic.The fda was notified of this large complaint receipt.Due to the volume of complaint information received by medtronic, this resulted in a report beyond the 30 day target.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.Product was used for therapeutic treatment of an incisional hernia.It was reported that after implant, the patient experienced chronic pain, adhesions, high levels of hernia recurrence, abdominal wall abscess, purulent discharge, necrotic region in abdominal wall and infection.Post-operative patient treatment included revision surgery, lysis of adhesions, repair of incisional hernia, drainage of abdominal wall abscess and partial excision of mesh.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.Product was used for therapeutic treatment of an incisional hernia.It was reported that after implant, the patient experienced chronic pain, infection, adhesions, abscess, high levels of hernia recurrence.Post-operative patient treatment included revision surgery, lysis of adhesions, repair of incisional hernia, drainage of abdominal wall abscess and partial excision of mesh.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.Product was used for therapeutic treatment of an incisional ventral hernia.It was reported that after implant, the patient experienced chronic pain, adhesions, high levels of hernia recurrence, abdominal wall abscess, purulent discharge, necrotic region in abdominal wall and infection.Post-operative patient treatment included revision surgery, lysis of adhesions, repair of incisional hernia, drainage of abdominal wall abscess, partial excision of mesh, exploratory laparotomy, removal of mesh, removal of necrotic abdominal tissue, reconstruction of wall with primary repair, hernia repair with mesh, wound vac placement.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MESH SOFRADIM - PARIETEX¿ OPTIMIZED COMPOSITE MESH
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
Manufacturer (Section G)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR   01600
Manufacturer Contact
justin ellis
60 middletown ave
8200 coral sea st ne
mounds view,mn, CT 55112
7635265677
MDR Report Key7116830
Report Number9615742-2017-06074
Device Sequence Number11087396
Product Code FTL
UDI-Device Identifier10884521179783
UDI-Public10884521179783
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2013
Device Model NumberPCO15FX
Device Catalogue NumberPCO15FX
Device Lot NumberPLD00495
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/20/2017
Supplement Date Received by Manufacturer05/15/2019
05/15/2019
01/24/2024
Initial Report FDA Received Date12/14/2017
Supplement Report FDA Received Date10/14/2019
10/21/2019
02/08/2024
Date Device Manufactured03/30/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age45 YR
Patient SexFemale
Patient Weight54 KG